Alert archive / Minnesota / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Sep 13, 2006, 2:53 PM CDT for 18 counties in Minnesota. It took effect at Sep 14, 2006, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 2:53 PM CDT (19:53 UTC)
- In effect from
- Sep 14, 2006, 10:00 AM CDT
- Expired
- Sep 14, 2006, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFGF 131953 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 253 PM CDT WED SEP 13 2006 ...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY... .SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY LATE THURSDAY MORNING AND REMAIN STRONG THROUGH THE DAY. RELATIVE HUMIDITY WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. MNZ001>009-013>017-022>024-027>032-040-140400- /O.NEW.KFGF.FW.W.0005.060914T1500Z-060915T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 253 PM CDT WED SEP 13 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING FOR STRONG SOUTH WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS...IN EFFECT LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. THIS INCLUDES ALL OF NORTHWEST AND WEST CENTRAL MINNESOTA. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR FROM LATE THURSDAY MORNING THROUGH THE EVENING HOURS. RELATIVE HUMIDITY WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TG
2 follow-up statements
000 WWUS83 KFGF 141045 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 545 AM CDT THU SEP 14 2006 ...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY... .SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY LATE THURSDAY MORNING AND REMAIN STRONG THROUGH THE DAY. RELATIVE HUMIDITY WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. MNZ001>009-013>017-022>024-027>032-040-141845- /O.CON.KFGF.FW.W.0005.060914T1500Z-060915T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 545 AM CDT THU SEP 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR FROM LATE THURSDAY MORNING THROUGH THE EVENING HOURS. RELATIVE HUMIDITY WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KENNEDY
000 WWUS83 KFGF 141941 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 241 PM CDT THU SEP 14 2006 ...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA THROUGH THIS EVENING AND AGAIN FRIDAY... .GUSTY SOUTHEAST WINDS WILL CONTINUE THIS AFTERNOON THROUGH FRIDAY. THIS SITUATION...COMBINED WITH EXTREMELY DRY FUEL CONDITIONS WILL CREATE FIRE WEATHER CONDITIONS THROUGH THIS EVENING AND DURING THE DAYLIGHT HOURS ON FRIDAY. MNZ001>009-013>017-022>024-027>032-040-150100- /O.NEW.KFGF.FW.W.0006.060915T1500Z-060916T0100Z/ /O.CON.KFGF.FW.W.0005.000000T0000Z-060915T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 241 PM CDT THU SEP 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR THROUGH THIS EVENING. ON FRIDAY WINDS ARE LIKELY TO BE EVEN STRONGER...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Sep 13, 4:01 AM CDT, 10 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 4:01 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT WED SEP 13 2006 .SHORT TERM...WARMER CONDITIONS WITH HIGHER DEW POINTS HAVE ARRIVED ACROSS CWA. BAROCLINICITY ACROSS NEARLY STATIONARY FRONT IN SK/MB/ON WILL BE INCREASING TODAY AS THE ZONAL JET INCREASES OVER ITS TOP. DO NOT SEE IT SLIPPING TO THE U.S. BORDER BEFORE MOVING NORTHWARD TONIGHT AS THE JET BACKS TO SOUTHWEST. 850 MB TEMPERATURES IN MODEL SOUNDINGS RISE 2C TODAY AND AGAIN THU SO A CONTINUED MODERATE WARMING TREND EXPECTED. HIGHER DEW POINTS IN THE BOUNDARY LAYER WILL ARRIVE ON THU AS WINDS KICK UP AND THE LAYER BECOMES BETTER MIXED. NAM/GFS ONLY PUSH 850 MB DEW POINTS TO AROUND 12C WHICH IS NOT ESPECIALLY IMPRESSIVE GIVEN THEY SHOW PRECIPITABLE WATER INCREASING TO 1.5 TO 1.7 INCHES...SURELY A BIT OVERDONE BUT THE GULF WILL BE OPEN FOR A FAIRLY LONG TIME SO WILL REVISIT THAT ISSUE LATER. WARMER TEMPERATURES WERE FAVORED NEXT COUPLE OF NIGHTS SINCE CERTAINLY NO COOLING WILL OCCUR FROM WHAT WE CURRENTLY HAVE. LOW LEVEL JET TO RANGE BETWEEN 30 AND 50 KNOTS THU/FRI BUT SURFACE WARMING WON/T BE ENOUGH MIX THE STRONGEST WINDS TO THE SURFACE. PUSHED DAYTIME SURFACE WINDS INTO WINDY CATEGORY MOST LOCATIONS. CONVERGENCE ON 850 MB JET APPEARS TO BE THE MOST LIKELY SCENARIO FOR STRONG THUNDERSTORMS HERE LATE FRI AFTERNOON/EARLY EVENING AS WE WILL BE TOO FAR NORTH OF THE MAIN FRONTAL SYSTEM TO BECOME SURFACE BASED. WHERE THE CONVERGENT JET NOSE WILL BE IS HARD TO GAGE ATTM BUT AGREE WITH SPC IN THEIR DAY 3 SLGT RISK. UNTIL 00Z SAT GFS SHOWS SIGNIFICANT 850 MB CIN TO CAP ELEVATED CONVECTION BUT BEGINS TO REMOVE IT THEN. MODELS AGREE IN A SHORTWAVE TO ARRIVE ABOUT 00Z SAT TO PROVIDE NECESSARY LIFT. .LONG TERM...GFS/ECMWF AGREE NICELY ON ARRIVAL OF THE DEEP UPPER LOW LATE ON SAT NIGHT AND THE REST OF THE WEEKEND WILL BE QUITE CHILLY WITH SHOWERS. AGREE WITH AREA WFOS ON COOLER CONDITIONS WHILE CONTINUED CYCLONIC FLOW AFTER IT PASSES FAVORS SCATTERED SHOWERS INTO NEXT WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Sep 13, 6:44 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 644 AM CDT WED SEP 13 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 644 AM CDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHWEST. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY AS THE SYSTEM PASSES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
Nearby
Red Flag Warnings in Minnesota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.